Alert archive / California / Winter Storm Watches in 2009

Winter Storm Watch 2, NWS Eureka, CA

February 13, 2009

NWS Eureka, CA issued this winter storm watch at Feb 13, 2009, 3:45 AM PST. It took effect at Feb 14, 2009, 6:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 13, 2009, 3:45 AM PST (11:45 UTC)
In effect from
Feb 14, 2009, 6:00 PM PST
Expired
Feb 14, 2009, 3:44 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 131158 CCA
WSWEKA

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
358 AM PST FRI FEB 13 2009

...A WINTER STORM WILL BRING MORE RAIN AND SNOW TO NORTHWEST
CALIFORNIA TONIGHT THROUGH FRIDAY NIGHT...

...ANOTHER STORM EXPECTED TO IMPACT NORTHWEST CALIFORNIA SATURDAY 
NIGHT AND SUNDAY...

A COLD FRONT WILL PASS OVER THE AREA THIS EVENING BRINGING
NORTHWEST CALIFORNIA ANOTHER ROUND OF RAIN AND LOW ELEVATION
SNOW. SNOW LEVELS WILL QUICKLY FALL BELOW HIGHWAY PASS LEVEL
TONIGHT CAUSING TRAVEL DIFFICULTIES INTO SATURDAY MORNING.

CAZ004-140045-
/O.NEW.KEKA.WS.A.0002.090215T0200Z-090216T0200Z/
/O.CON.KEKA.WS.W.0001.000000T0000Z-090214T1200Z/
UPPER TRINITY RIVER-
358 AM PST FRI FEB 13 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON.

THE SNOW LEVEL WILL BE BETWEEN 1000 AND 1500 FEET TODAY AND
TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE
POSSIBLE BELOW 3000 FEET...AND 10 TO 12 INCHES ARE POSSIBLE ABOVE 
3000 FEET. MOST THE OF SNOW FALL WILL OCCUR DURING THE DAY TODAY AND 
WILL GRADUALLY TAPER OFF OVERNIGHT

THIS SNOW WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHER PASSES OF
HIGHWAYS 101...299...AND 36. BE PREPARED FOR SNOW COVERED ROADS...
LIMITED VISIBILITIES...AND POSSIBLE TRAFFIC DELAYS. USE CAUTION
WHILE DRIVING.

WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA 
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN 
EMERGENCY.

ANOTHER STORM IS EXPECTED TO BRING MORE HEAVY SNOW OVER THE
REGION SATURDAY NIGHT AND SUNDAY. THIS STORM COULD HAVE A MAJOR
IMPACT ON TRAVEL THIS HOLIDAY WEEKEND. CONTINUE TO MONITOR THE
LATEST NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THIS
STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ003-140045-
/O.CON.KEKA.WS.W.0001.000000T0000Z-090214T1200Z/
NORTH COAST INTERIOR-
358 AM PST FRI FEB 13 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

THE SNOW LEVEL WILL BE BETWEEN 1000 AND 1500 FEET TODAY AND
TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE
POSSIBLE BELOW 3000 FEET...AND 10 TO 12 INCHES ARE POSSIBLE ABOVE 
3000 FEET. MOST THE SNOW FALL WILL OCCUR DURING THE DAY TODAY AND 
WILL GRADUALLY TAPER OFF OVERNIGHT.

THIS SNOW WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHER PASSES OF
HIGHWAYS 101...299...AND 36. BE PREPARED FOR SNOW COVERED ROADS...
LIMITED VISIBILITIES...AND POSSIBLE TRAFFIC DELAYS. USE CAUTION
WHILE DRIVING.

WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

CAZ076-140045-
/O.CON.KEKA.WW.Y.0002.000000T0000Z-090214T1200Z/
MENDOCINO INTERIOR-
358 AM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...

THE SNOW LEVEL WILL BE NEAR 1500 TODAY AND TONIGHT. ADDITIONAL SNOW
ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BELOW 3000 FEET...AND 6 
TO 8 INCHES ARE POSSIBLE ABOVE 3000 FEET. MOST OF THE SNOW FALL WILL 
OCCUR DURING THE DAY TODAY. THE SNOW WILL GRADUALLY TAPER OFF 
OVERNIGHT.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
2 follow-up statements
000 
WWUS46 KEKA 132240
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
240 PM PST FRI FEB 13 2009

...A WINTER STORM WILL CONTINUE TO BRING MORE RAIN AND SNOW TO
NORTHWEST CALIFORNIA THROUGH TONIGHT...

...ANOTHER STORM EXPECTED TO IMPACT NORTHWEST CALIFORNIA SATURDAY
NIGHT AND SUNDAY...

A COLD FRONT WILL PASS OVER THE AREA THIS EVENING BRINGING
NORTHWEST CALIFORNIA ANOTHER ROUND OF RAIN AND LOW ELEVATION
SNOW. LOW SNOW LEVELS WILL CONTINUE TO CREATE TRAVEL DIFFICULTIES
INTO EARLY SATURDAY MORNING.

CAZ003-141145-
/O.EXA.KEKA.WS.A.0002.090215T0200Z-090216T0200Z/
/O.CON.KEKA.WS.W.0001.000000T0000Z-090214T1200Z/
NORTH COAST INTERIOR-
240 PM PST FRI FEB 13 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM
PST SATURDAY. 

THE SNOW LEVEL WILL BE BETWEEN 1000 AND 1500 FEET TONIGHT.
ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 4 INCHES BELOW 3000
FEET...WITH 4 TO 6 INCHES ABOVE 3000 FEET ARE EXPECTED TONIGHT.
MOST THE OF SNOW FALL WILL OCCUR THIS EVENING...AND THEN TAPER OFF
OVERNIGHT INTO EARLY SATURDAY MORNING.

THIS SNOW WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHER PASSES OF
HIGHWAYS 101...299...AND 36. BE PREPARED FOR SNOW COVERED ROADS...
 LIMITED VISIBILITIES...AND POSSIBLE TRAFFIC DELAYS. USE CAUTION
WHILE DRIVING.

WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

ANOTHER STORM IS EXPECTED TO BRING MORE HEAVY SNOW TO THE
REGION SATURDAY NIGHT AND SUNDAY. THIS STORM WILL BE WARMER 
AND SNOW LEVELS SHOULD INCREASE TO 3000 FEET BY EARLY SUNDAY 
MORNING. THIS STORM HAS THE POTENTIAL TO CREATE MAJOR IMPACTS
ON TRAVEL THIS HOLIDAY WEEKEND. CONTINUE TO MONITOR THE LATEST
NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ004-141145-
/O.CON.KEKA.WS.W.0001.000000T0000Z-090214T1200Z/
/O.CON.KEKA.WS.A.0002.090215T0200Z-090216T0200Z/
UPPER TRINITY RIVER-
240 PM PST FRI FEB 13 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY.
A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY AFTERNOON. 
 
THE SNOW LEVEL WILL BE BETWEEN 1000 AND 1500 FEET TONIGHT.
ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 4 INCHES BELOW 3000
FEET...WITH 4 TO 6 INCHES ABOVE 3000 FEET ARE EXPECTED TONIGHT.
MOST THE OF SNOW FALL WILL OCCUR THIS EVENING...AND THEN TAPER OFF
OVERNIGHT INTO EARLY SATURDAY MORNING.

THIS SNOW WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHER PASSES OF
HIGHWAYS 101...299...AND 36. BE PREPARED FOR SNOW COVERED ROADS...
 LIMITED VISIBILITIES...AND POSSIBLE TRAFFIC DELAYS. USE CAUTION
WHILE DRIVING.

WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

ANOTHER STORM IS EXPECTED TO BRING MORE HEAVY SNOW TO THE
REGION SATURDAY NIGHT AND SUNDAY. THIS STORM WILL BE WARMER 
AND SNOW LEVELS SHOULD INCREASE TO 3000 FEET BY EARLY SUNDAY 
MORNING. THIS STORM HAS THE POTENTIAL TO CREATE MAJOR IMPACTS
ON TRAVEL THIS HOLIDAY WEEKEND. CONTINUE TO MONITOR THE LATEST
NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ076-141145-
/O.EXA.KEKA.WS.A.0002.090215T0200Z-090216T0200Z/
/O.CON.KEKA.WW.Y.0002.000000T0000Z-090214T1200Z/
MENDOCINO INTERIOR-
240 PM PST FRI FEB 13 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY...
...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM
PST SATURDAY. 

THE SNOW LEVEL WILL BE NEAR 1500 FEET TONIGHT. ADDITIONAL SNOW
ACCUMULATIONS OF 1 TO 3 INCHES...WITH 3 TO 5 INCHES ABOVE 3000
FEET ARE TONIGHT. MOST OF THE SNOW FALL WILL THIS EVENING...THEN
GRADUALLY TAPER OFF OVERNIGHT AND EARLY SATURDAY MORNING.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.


ANOTHER STORM IS EXPECTED TO BRING MORE HEAVY SNOW TO THE REGION
SATURDAY NIGHT AND SUNDAY. THIS STORM WILL BE WARMER AND SNOW
LEVELS SHOULD INCREASE TO 3000 FEET BY EARLY SUNDAY MORNING. THIS
STORM HAS THE POTENTIAL TO CREATE MAJOR IMPACTS ON TRAVEL THIS
HOLIDAY WEEKEND. CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER
SERVICE FORECASTS FOR UPDATES ON THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS46 KEKA 141144
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
344 AM PST SAT FEB 14 2009

...ANOTHER WINTER STORM WILL BRING MORE RAIN AND SNOW TO
NORTHWEST CALIFORNIA LATE TODAY INTO SUNDAY...


CAZ003-004-150000-
/O.CAN.KEKA.WS.W.0001.000000T0000Z-090214T1200Z/
/O.UPG.KEKA.WS.A.0002.090215T0200Z-090216T0200Z/
/O.NEW.KEKA.WS.W.0002.090215T0200Z-090216T0200Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
344 AM PST SAT FEB 14 2009

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

ANOTHER WINTER STORM WILL TAKE AIM ON NORTHWEST CALIFORNIA TONIGHT
INTO SUNDAY...PRODUCING HEAVY SNOWS FOR HIGHER ELEVATIONS. TOTAL
SNOW ACCUMULATION OF 10 TO 12 INCHES OR MORE IS EXPECTED AT
ELEVATIONS ABOVE 3000 FEET THROUGH SUNDAY. SEVERAL INCHES OF NEW
SNOW IS LIKELY AT ELEVATIONS ABOVE 2500 FEET...ESPECIALLY IN
TRINITY COUNTY WHERE COLD AIR HAS DIFFICULTY IN DISLODGING. SNOW
WILL DIMINISH IN INTENSITY LATE SUNDAY.

THOSE PLANNING TRAVEL ARE URGED TO EITHER MOVE FORWARD OR PUSH
BACK PLANS GIVEN THE WINTER WEATHER EXPECTED. HIGHWAYS 299 AND 36
ARE LIKELY TO BE AFFECTED BY THE WINTER WEATHER...AT LEAST
INITIALLY...BEFORE SNOW LEVELS BEGIN TO RISE. ALWAYS LISTEN TO THE
LATEST WEATHER INFORMATION AND CALL CALTRANS AT 1-800-427-ROAD
FOR THE LATEST ROAD CONDITIONS.

$$

CAZ076-150000-
/O.CAN.KEKA.WW.Y.0002.000000T0000Z-090214T1200Z/
/O.UPG.KEKA.WS.A.0002.090215T0200Z-090216T0200Z/
/O.NEW.KEKA.WS.W.0002.090215T0200Z-090216T0200Z/
MENDOCINO INTERIOR-
344 AM PST SAT FEB 14 2009

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM PST SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

ANOTHER WINTER STORM WILL TAKE AIM ON NORTHWEST CALIFORNIA TONIGHT
INTO SUNDAY...PRODUCING HEAVY SNOWS FOR HIGHER ELEVATIONS. TOTAL
SNOW ACCUMULATION OF 10 TO 12 INCHES IS EXPECTED AT ELEVATIONS
ABOVE 3000 FEET THROUGH SUNDAY. SEVERAL INCHES OF NEW SNOW IS
LIKELY AT ELEVATIONS ABOVE 2500 FEET...ESPECIALLY IN TRINITY
COUNTY WHERE COLD AIR HAS DIFFICULTY IN DISLODGING. SNOW WILL
DIMINISH IN INTENSITY LATE SUNDAY.

THOSE PLANNING TRAVEL ARE URGED TO EITHER MOVE FORWARD OR PUSH
BACK PLANS GIVEN THE WINTER WEATHER EXPECTED. ALWAYS LISTEN TO THE
LATEST WEATHER INFORMATION AND CALL CALTRANS AT 1-800-427-ROAD
FOR THE LATEST ROAD CONDITIONS.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 2:30 PM PST, 13 hours 15 minutes earlier.

Area forecast discussion, Feb 12, 2:30 PM PST, 13 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
230 PM PST THU FEB 12 2009

.SYNOPSIS...VERY LIGHT SCATTERED SHOWERS WILL CONTINUE THROUGH THE
EVENING HOURS OVER NORTHERN CALIFORNIA.  A COLD FRONT WILL MOVE
ACROSS NORTHERN CALIFORNIA TONIGHT BRINGING MORE WIDESPREAD RAIN AND
SNOW TO THE REGION.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...SATELLITE IMAGERY
THIS AFTERNOON CLEARLY SHOWS A COLD FRONT MAKING ITS WAY TOWARD NW
CALIFORNIA. THIS STORM IS EXPECTED TO BE A LITTLE STRONGER THAN THE
LAST STORM...WITH FORECAST SNOW TOTALS PROMPTING A WINTER STORM
WARNING FOR ZONES 3 AND 4...AND A WINTER WEATHER ADVISORY POSTED FOR
ZONE 76. RAIN CAN BE EXPECTED BELOW THE SNOW LEVEL ACROSS THE
AREA...WITH SOME SHOWERS THAT PASS OVERHEAD AFTER THE FRONT PASSES
CONTAINING SMALL HAIL.

THE BULK OF THE SNOW WILL FALL TONIGHT...MAKING FOR SNOW COVERED
PASSES ALONG HIGHWAYS 299 AND 36 IN THE MORNING HOURS. SNOW TOTALS
ABOVE 3000 FT...MAY VERY SEE 20 INCHES IN SNOW PRONE AREAS WITH
WIDESPREAD SNOW TOTALS ABOVE 3000 FEET VARYING BETWEEN 12 AND 16
INCHES. AREAS ABOVE 1000 FEET BUT LESS THAN 3000 FEET WILL LIKELY
SEE SNOW TOTALS APPROACH 5 TO 8 INCHES COME FRIDAY MORNING. REFER TO
SFOWSWEKA FOR ADDITIONAL INFORMATION.

EXPECT THIS SYSTEM TO PASS OFF TO THE EAST BY FRIDAY NIGHT WITH
ANOTHER PACIFIC STORM RIGHT ON ITS HEELS. THIS STORM WILL BE A BIT
WARMER WITH SNOW LEVELS RISING ABOVE 2500 FEET COME SUNDAY
AFTERNOON. BK

.LONG TERM...SUNDAY THROUGH WEDNESDAY...EXTENDED FORECAST MODELS
IN GOOD AGREEMENT ON A FAIRLY STRONG FRONT MOVING THROUGH THE
CWA EARLY SUNDAY. AT THIS TIME CURRENT PRODUCTS REFLECTING THE SHORT
TERM IMPACTS HAVE PRECLUDED ANY WATCHES FOR SUNDAY.  GIVEN THE HIGH
QPF WITH SUNDAYS SYSTEM AND CONTINUED LOW SNOW LEVELS IT IS QUITE
LIKELY THAT THIS FEATURE WILL REQUIRE ANOTHER WINTER STORM WARNING
FOR SNOW ACROSS THE INTERIOR ZONES THROUGH MONDAY.  A BRIEF BREAK IN
PRECIPITATION OCCURS TUESDAY FOLLOWED BY ANOTHER SIGNIFICANT FRONT
ON WEDNESDAY.  THIS SYSTEM LOOKS TO BE A LITTLE WARMER WITH A SUBTLE
SUBTROPICAL TAP INTO MOISTURE DOWN AROUND 20-30N.  QPF AT THIS TIME
IS IN THE 2 TO 4 INCH RANGE FOR RAIN AND ALTHOUGH GFS AND ECMWF ARE
IN PHASE AS FAR AS STRENGTH AND PRECIP OUTPUT...THEY ARE OUT OF
PHASE ON TIMING. NONETHELESS IF THE QPF AMOUNTS HOLD WE COULD BE
LOOKING A MORE TRADITIONAL WARM RAIN EVENT...AS SNOW LEVELS APPEAR
TO BE IN EXCESS OF 5000 FT.

&&

.AVIATION...THE COLD FRONT THAT WILL SWEEP THROUGH THE REGION THIS
AFTERNOON WILL BE ACCOMPANIED BY LIGHT RAIN SHOWER ACTIVITY THAT MAY
AT TIMES REDUCE VISIBILITIES TO MVFR CONDITIONS AND TO IFR IN AREAS
OF THE MOST INTENSE PRECIPITATION. CIGS SHOULD REMAIN IN THE MVFR
CATEGORY THROUGHOUT THE AFTERNOON.  RAIN WILL BE HEAVIEST FOR THE
NORTHERN PORTION OF THE CWA BETWEEN THE HOURS OF 00Z AND 6Z, AND
HEAVIEST FOR THE SOUTHERN PORTION BETWEEN 6Z AND 12Z. SURFACE WINDS
ACROSS THE REGION WILL BE OUT OF THE SOUTH FOR THE REMAINDER OF
FRIDAY EVENING AT 5 KNOTS INLAND AND AROUND 15 KNOTS AT THE COAST.
AS THE FRONT PASSES BETWEEN 06Z AND 09Z, WINDS WILL SHIFT TO THE
WEST. OVERNIGHT...THE PRECIPITATION SHOULD COME TO AND END AFTER
MIDNIGHT AND SKIES WILL CLEAR. AMPLE MOISTURE AT THE SURFACE MAY
ALLOW LIGHT FOG TO FORM JUST BEFORE SUNRISE, ESPECIALLY IN VALLEYS
AND COASTAL REGIONS, BUT VISIBILITIES SHOULD NOT DROP BELOW MVFR
CONDITIONS. INTO THE DAY TOMORROW, SKIES WILL REMAIN PARTLY CLOUDY
AS OUR NEXT STORM SYSTEM WILL NOT APPROACH UNTIL EARLY IN THE DAY ON
SATURDAY.

&&

.MARINE...A MODERATE STORM WILL MOVE ACROSS THE WATERS TONIGHT NIGHT
INTO FRIDAY...BRINGING INCREASED SOUTHERLY WINDS AND HIGH SEAS. WINDS
SHOULD REMAIN BELOW GALE FORCE DURING THIS WEATHER FEATURE HOWEVER
ANOTHER LARGE NORTHWESTERLY SWELL IS EXPECTED TO PEAK NEAR 23 FT AT
13 SECONDS ON FRIDAY AFTERNOON BEFORE IT QUICKLY SUBSIDES LATE
FRIDAY NIGHT. THUS...A HAZARDOUS SEAS WARNING FOR ALL WATERS IS NOW
IN EFFECT FROM FRIDAY MORNING THROUGH EARLY SATURDAY MORNING. A
HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE ENTIRE COAST TO REFLECT
THE HIGH BREAKERS ASSOCIATED WITH THE SWELL. BREAKER HEIGHTS OF 23
TO 27 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES.
THE SWELL WILL SUBSIDE LATE FRIDAY NIGHT. YET ANOTHER STORM WILL
MOVE ACROSS THE WATERS OVER THE WEEKEND. THIS STORM WILL BRING MORE
HAZARDOUS SEAS ALONG WITH A HIGHER POTENTIAL OF GALE FORCE WINDS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING FOR HEAVY SNOW FROM 7 PM THIS EVENING TO 7
PM PST FRIDAY FOR THE NORTH COAST INTERIOR AND UPPER TRINITY RIVER
ZONES.

HAZARDOUS SEAS WARNING FROM LATE FRIDAY MORNING TO FRIDAY NIGHT FROM
PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM.

HAZARDOUS SEAS WARNING FROM FRIDAY MORNING TO EARLY SATURDAY MORNING
FROM PT ST GEORGE TO PT ARENA OUT 60 NM.

HIGH SURF ADVISORY FRIDAY MORNING TO LATE FRIDAY NIGHT FOR ZONE 001
(REDWOOD COAST).

HIGH SURF ADVISORY FROM LATE FRIDAY MORNING TO EARLY SATURDAY FOR ZONE 002
(MENDOCINO COAST).

WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 AM PST SATURDAY
FOR ZONE 076 (MENDOCINO INTERIOR).

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM PST FRIDAY FROM
PT ST GEORGE TO PT ARENA OUT 10 NM.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PST FRIDAY
FROM PT ST GEORGE TO PT ARENA 10 TO 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 12, 5:59 AM PST, 21 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
559 AM PST THU FEB 12 2009

CAZ001-131400-
REDWOOD COAST-
559 AM PST THU FEB 12 2009

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT PST
FRIDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STORM MOVING TOWARDS NORTHWEST CALIFORNIA WILL GENERATE A
LARGE AND LONG PERIOD NORTHWESTERLY SWELL TO NEAR 22 FEET. THE
SWELL WILL BEGIN TO IMPACT THE REDWOOD COASTLINE FRIDAY MORNING.
BREAKER HEIGHTS OF 23 TO 27 FT ARE EXPECTED...ESPECIALLY ALONG
NORTHWEST FACING BEACHES. THE SWELL WILL FALL BELOW ADVISORY
CRITERIA FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN EUREKA.

CAZ002-131400-
MENDOCINO COAST-
559 AM PST THU FEB 12 2009

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 3 AM PST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER STORM MOVING TOWARDS NORTHWEST CALIFORNIA WILL GENERATE A
LARGE AND LONG PERIOD NORTHWESTERLY SWELL TO NEAR 22 FEET. THE
SWELL WILL BEGIN TO IMPACT THE MENDOCINO COASTLINE FRIDAY MORNING.
BREAKER HEIGHTS OF 23 TO 27 FT ARE EXPECTED...ESPECIALLY ALONG
NORTHWEST FACING BEACHES. THE SWELL WILL FALL BELOW ADVISORY
CRITERIA LATE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN EUREKA.

CAZ003-004-131400-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
559 AM PST THU FEB 12 2009

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

COLD AIR WILL QUICKLY FILTER IN BEHIND A COLD FRONT TONIGHT AND
SNOW LEVELS WILL LOWER FROM NEAR 2500 FEET TODAY TO NEAR 1500 FEET
BY FRIDAY MORNING. SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE
POSSIBLE BELOW 3000 FEET...AND 8 TO 10 INCHES ABOVE 3000 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

COLD AIR WILL QUICKLY FILTER IN BEHIND A COLD FRONT AND SNOW
LEVELS WILL LOWER TO NEAR 1500 FEET BY FRIDAY MORNING. ADDITIONAL
SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BELOW 3000
FEET...AND 4 TO 8 INCHES ABOVE 3000 FEET.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN EUREKA.

CAZ076-131400-
MENDOCINO INTERIOR-
559 AM PST THU FEB 12 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
7 PM PST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
COLD AIR WILL QUICKLY FILTER IN BEHIND A COLD FRONT TONIGHT AND
SNOW LEVELS WILL LOWER FROM NEAR 3000 FEET TODAY TO NEAR 1500 FEET
FRIDAY MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE
BELOW 3000 FEET...AND 3 TO 4 INCHES ABOVE 3000 FEET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

COLD AIR WILL QUICKLY FILTER IN BEHIND A COLD FRONT AND SNOW
LEVELS WILL LOWER TO NEAR 1500 FEET FRIDAY MORNING. ADDITIONAL SNOW
ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE BELOW 3000 FEET...AND
1 TO 3 INCHES ABOVE 3000 FEET.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:25 PM PSTSmall Craft Advisory for WindsEKA4 hr
Feb 13, 4:24 AM PSTGale WatchEKA10 hr
Feb 13, 4:24 AM PSTSmall Craft Advisory for WindsEKA22 hr
Feb 13, 2:35 PM PSTGale WarningEKA43 hr
Feb 13, 2:42 PM PSTWind AdvisoryEKA40 hr

Nearby

Winter Storm Watches in California, 2009Every winter storm watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.